Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 213, NWS Tulsa, OK

July 30, 20184 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 2:50 PM CDT for 4 counties in Oklahoma. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2018, 2:50 PM CDT (19:50 UTC)
Expired
Jul 30, 2018, 3:45 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Nowata County, OK, Osage County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 3:28 PM CDTTSTM WND DMGOchelata, OKLARGE TREE LIMB FELL ON HOUSE AND DAMAGED THE PORCH.
Jul 30, 3:37 PM CDTTSTM WND DMGRamona, OKSEVERAL POWER POLES DOWN. ROOF BLOWN OFF OF LOCKER ROOM AT RAMONA HIGH SCHOOL. SEMO BLOWN OVER ON HIGHWAY 75 NEAR 2800 ROAD.
Jul 30, 3:42 PM CDTTSTM WND GST 75Ramona, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WUUS54 KTSA 301950
SVRTSA
OKC105-113-117-147-302045-
/O.NEW.KTSA.SV.W.0213.180730T1950Z-180730T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
250 PM CDT MON JUL 30 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Osage County in northeastern Oklahoma...
  Washington County in northeastern Oklahoma...
  Southwestern Nowata County in northeastern Oklahoma...
  Central Pawnee County in northeastern Oklahoma...

* Until 345 PM CDT.

* At 250 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles south of Elgin to 5 miles west of Fairfax,
  moving southeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Bartlesville...                   Pawhuska...
  Hominy...                         Dewey...
  Cleveland...                      Fairfax...
  Barnsdall...                      Copan...
  Ramona...                         Shidler...
  Wynona...                         Ochelata...
  Jennings...                       Ralston...
  Avant...                          Osage...
  Burbank...                        Wann...
  Hallett...                        Blackburn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9580 3661 9579 3616 9651 3616 9656
      3617 9656 3655 9692 3658 9689 3660 9692
      3659 9695 3662 9698 3700 9628
TIME...MOT...LOC 1950Z 329DEG 35KT 3695 9627 3659 9680 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
410 
WWUS54 KTSA 302001
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
301 PM CDT MON JUL 30 2018

OKC105-113-117-147-302045-
/O.CON.KTSA.SV.W.0213.000000T0000Z-180730T2045Z/
Osage OK-Washington OK-Nowata OK-Pawnee OK-
301 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR OSAGE...WASHINGTON...SOUTHWESTERN NOWATA AND CENTRAL PAWNEE
COUNTIES...

At 301 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Bigheart to 3 miles northeast of
Pawhuska to near Ralston, moving southeast at 55 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Hominy...                         Dewey...
Cleveland...                      Fairfax...
Barnsdall...                      Copan...
Ramona...                         Shidler...
Wynona...                         Ochelata...
Jennings...                       Ralston...
Avant...                          Osage...
Burbank...                        Wann...
Hallett...                        Blackburn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3700 9580 3661 9579 3616 9651 3616 9656
      3617 9656 3655 9692 3658 9689 3660 9692
      3659 9695 3662 9698 3700 9628
TIME...MOT...LOC 2001Z 323DEG 46KT 3691 9619 3670 9629 3652 9675 

HAIL...<.75IN
WIND...70MPH
 
$$
216 
WWUS54 KTSA 302009
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
309 PM CDT MON JUL 30 2018

OKC105-113-117-147-302045-
/O.CON.KTSA.SV.W.0213.000000T0000Z-180730T2045Z/
Osage OK-Washington OK-Nowata OK-Pawnee OK-
309 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR OSAGE...WASHINGTON...SOUTHWESTERN NOWATA AND CENTRAL PAWNEE
COUNTIES...

At 308 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Bigheart to 4 miles east of Pawhuska
to near Ralston, moving southeast at 40 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Hominy...                         Dewey...
Cleveland...                      Fairfax...
Barnsdall...                      Copan...
Ramona...                         Wynona...
Ochelata...                       Jennings...
Ralston...                        Avant...
Osage...                          Wann...
Hallett...                        Blackburn...
Terlton...                        Skedee...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3700 9580 3661 9579 3616 9651 3616 9656
      3617 9656 3650 9688 3678 9646 3700 9625
TIME...MOT...LOC 2008Z 329DEG 35KT 3687 9616 3666 9626 3648 9672 

HAIL...<.75IN
WIND...80MPH
 
$$
485 
WWUS54 KTSA 302018
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
318 PM CDT MON JUL 30 2018

OKC105-113-117-147-302045-
/O.CON.KTSA.SV.W.0213.000000T0000Z-180730T2045Z/
Osage OK-Washington OK-Nowata OK-Pawnee OK-
318 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN OSAGE...WASHINGTON...SOUTHWESTERN NOWATA AND
SOUTHEASTERN PAWNEE COUNTIES...

At 318 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Okesa to Barnsdall to 3 miles
northeast of Skedee, moving southeast at 45 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Hominy...                         Dewey...
Cleveland...                      Barnsdall...
Copan...                          Ramona...
Wynona...                         Ochelata...
Jennings...                       Avant...
Osage...                          Wann...
Hallett...                        Blackburn...
Terlton...                        Skedee...
Bartlesville Municipal Airport... Osage Hills State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3700 9580 3661 9579 3616 9651 3616 9656
      3617 9656 3640 9677 3666 9642 3689 9611
TIME...MOT...LOC 2018Z 323DEG 41KT 3675 9610 3657 9615 3641 9667 

HAIL...<.75IN
WIND...80MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:26 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 30, 10:26 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1026 AM CDT Mon Jul 30 2018

...UPDATE...

.DISCUSSION...
Overnight MCS is moving out of southeast Oklahoma and western
Arkansas this morning and additional storm development this
afternoon is pretty low south of Interstate 40. New storms are
moving into far northeast Oklahoma this morning with scattered
development possible this afternoon. Looks like the sun will come
out for portions of the area this area this morning as skies try
to clear from west to east. Overall extensive cloud cover will
limit instability in the near term, and hold temperatures in the
70s this morning.

If airmass can destabilize by mid afternoon, additional storms are
possible across mainly northeast Oklahoma, with a low chance for
strong or marginally severe storms. After tonight, it will be dry
for the next several days, with a gradual warming trend by the end
of the week.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....10

CORFIDI
Hazardous weather outlook, Jul 30, 12:55 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1255 PM CDT Mon Jul 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1255 PM CDT Mon Jul 30 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
A line of storms has formed in south central Kansas and will move
into far northeast Oklahoma mainly after 2 PM. Scattered storms
may also form in northeast Oklahoma or northwest Arkansas ahead
of this line. The main threat from the strongest storms will be
isolated damaging wind gusts and possibly some large hail. Storms
will diminish through the late afternoon into early evening hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
No rain is expected for the next few days after tonight.
Temperatures will still be a bit below seasonal normals through
mid week, but high temperatures will climb back into the low to
mid 90s by the end of the week.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Jul 30, 2:27 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
227 PM CDT MON JUL 30 2018

OKZ054-302000-
Osage OK-
227 PM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
300 PM CDT...

At 227 PM CDT, a strong thunderstorm was located 4 miles northeast of
Grainola, moving southeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Pearsonia...

LAT...LON 3700 9607 3669 9637 3699 9674 3700 9672
TIME...MOT...LOC 1927Z 308DEG 29KT 3699 9659

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:26 AM CDTAreal Flood AdvisoryTSAPittsburg4 hr
Jul 30, 6:14 AM CDTSpecial Weather StatementTSAPittsburg31 min
Jul 30, 6:32 AM CDTSpecial Weather StatementTSALatimer43 min
Jul 30, 6:40 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha50 min
Jul 30, 7:27 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha48 min
Jul 30, 2:21 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Jul 30, 2:27 PM CDTSpecial Weather StatementTSAOsage33 min
Jul 30, 3:05 PM CDTAreal Flood AdvisoryTSACraig, Delaware3 hr
Jul 30, 3:25 PM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more65 min
Jul 30, 3:39 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington51 min
Jul 30, 3:46 PM CDTSpecial Weather StatementTSACreek44 min
Jul 30, 3:56 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner49 min
Jul 30, 3:59 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner46 min
Jul 30, 4:10 PM CDTSpecial Weather StatementTSACreek35 min
Jul 30, 4:23 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more67 min
Jul 30, 4:41 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee49 min
Jul 30, 5:09 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah51 min
Jul 30, 5:45 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah45 min
Jul 30, 6:36 PM CDTSpecial Weather StatementTSALeFlore24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.